Poo talk

  • 9 replies
  • 35 subscribers
  • 661 views

Just wondering if people took the anti-dihherrea medication during their radiotherapy and whether it:

A) is OK OK take?

B) worked?

  • Hello Feather 

    I didn't take any medication although I did have diarrhoea, I am not sure if it was the chemo or the radiotherapy that caused it, but it was never totally uncontrollable.  But if you need some help, I would talk to the team treating you, they know exactly what you can and can't take and will more than likely prescribe it for you the same day.

    Just be aware that if you start taking opioid-based painkillers (which they may well give you towards the end of your treatment) they cause constipation which is really something you want to avoid when everything is very tender.  So if you start those, remember to take Laxido every day.

    How are you getting on otherwise?

    Irene xx

  • Hi Feather, 

    There was an intricate dance between Imodium and stool softeners for me. It did help, but diarrhea became less and less of a worry as I needed to take more opiates, and the looming specter of constipation became much, much scarier. 

    I do think it's fine to take if you need it!

    Suz

  • It's going OK I think. Up and down. Some weeks I've felt completely normal and other weeks I've felt like I've been hit by a bus! I'm on the lachulose/immodium roller coaster at the minute. Hope you are OK. Xx

  • I'm fine, thank you.  Well done for being proactive in making sure you don't get constipated, I found diarrhoea a relief after having chronic constipation!  xx

  • Hi  ,

    I was lucky in the fact that I didn’t suffer the dreaded diarrhoea during or after treatment although I did have sporadic chronic constipation throughout & relied on stool softeners for 3 years post treatment. I remember when discussing the side effects of the treatment my treating team advised should I get bowel disturbances then they could prescribe loperamide so I would think it’s safe to use during treatment. As already mentioned any of the opiate based painkillers can cause constipation so it’s a bit of a juggling act with the loperamide, pain relief & stool softeners. 

    I hope the rest of your treatment passes quickly & you’re soon on the road to recovery. 

    Nicola 

  • Hi , 

    I’ve just gone from constipation to diarrhoea in a heartbeat !!! I really don’t want to take the medication , so eating a bland diet, plenty of fluids 

    I would like to ask if any of you had bad tummy ache and how did you cope ? 
    thsnks

    Chrissie xx

  • I got tummy aches with my runny stools. I just ate bland food as you said. As with you I didn't really take immodium but didn't need my stool softeners at all. I'm back on them now. I promise you are right in the thick of it now but your body should recover quite quickly. I know I've been lucky withy side effects unpleasant as they were. Even with that the last two weeks plus the month after were difficult. It does get better. Are you on pain medication? 

  • Ahh thanks for that , You made me feel better .. each day comes something new .. I don’t want to take any more meds than I need to .. my tummy ache does get me down but thank goodness for hot water bottles .. 

    Hopefully this will eventually subside and can’t thank you all for answering my questions 

    take care 

    Chrissie xx

  • Sorry , I’m not in pain meds